I had juvederm in my nasolabial folds, and have widespread lumps and hardness. What can I do?

2-1/2 weeks post injections into nasolabial folds: 1-/2” lump near nostril, lumps at mouth corners, along chin line, hardness along folds. 1 week appt. Dr. said lumps are normal, people have asymmetrical faces but I look good." Isn't lumpiness filler that should smooth & correcti? She stressed “product” cost to the practice – "fillers are not free", “there is an expense incurred for the product”. She said she was sorry for my disappointment, "we want you to be satisfied”, "good luck" & left

Doctor Answers 8

Juvederm

When coming in for any cosmetic procedure it is very important for the patient to leave happy with their results.

You should be able to feel the product to your touch, but the area should not be lumpy and hard. 

You should follow up with your provider and if it is product they can dissolve the filler with hyalaronidase.

I had juvederm in my nasolabial folds, and have widespread lumps and hardness. What can I do?

Hello, and thank you for the question. I am sorry to hear you are not satisfied with your result at this time. Lumps after Juvederm treatment can be due to excess product or swelling. It can generally take about two weeks for the final results of the injections to be evident. Technique is a factor here as well; lumps can potentially occur if the product is injected too superficially. Once 2 weeks has passed and the final result is evident, hyaluronidase can be used to dissolve any unwanted filler if necessary. I would recommend following up with your provider regarding this option, as he/she knows the details of your treatment and will be able to advise you. I hope this information helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
4.8 out of 5 stars 44 reviews

Lumps and hardness from Juvederm

A photo would be helpful here. The important question  is - are you feeling bumps  (normal and may gradually improve more) or are you seeing them (a problem after 2 1/2 weeks which may require Hyaluronidase to treat)? If you are not happy with how you look, consult your doctor about dissolving the bumpy filler. If you can't get satisfaction from the doctor who did the injection, see another (get a second opinion). 

Nicole Kafka, MD
New York General Surgeon
1.0 out of 5 stars 1 review

Do you feel the Juvederm, or do you see the Juvederm?

That is the question. I personally know what you mean, as I have had 6 ml of filler in my face - so I understand that one can feel the lumps. That is NORMAL, it took me 2-3 weeks before I got use to the feeling. 

Now, what is important is if the volume loss or problem has been corrected, and you are happy, and that no lumps or bumps can be seen. If this is the case, that it can be called a 'successful' treatment. If you can see lumps, this can be decreased by using an enzyme that breaks down the filler itself- your specialist can assist you with this procedure. 

A photo will help us guide you.

All the best

Dr Davin Lim
Laser Dermatologist
Aesthetic Dermatologist and Allergen Trainer
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 62 reviews

Lumps from Juvederm Injections

Please post photos of the injections.  There are times that you may "feel" the product but it should not look lumpy after 2 weeks.  If you do not like the way that it looks you should consult your dermatologist about Vitrase and dissolving the product.  An in office consultation is really the only way to assess the situation.  Best, Dr. Green

Filler and lumps

Dear jazzbird,

Thank you for your questions. You should not have to live with lumps post Juvederm. Sometimes the filler will smooth out and sometimes the lumps you may be feeling are tiny bruises that should resolve over time. Juvederm is an amazing product and when injected correctly is smooth and pliable and you should not be able to see or feel it at all. If the lumps persist, I would go back to your doctor for massage and or vitrase.
Good luck!

Morgan Rabach, MD
New York Dermatologist
5.0 out of 5 stars 6 reviews

Filler and lumps

Lumps from filler may be from poor technique or not massaging the filler into the area well enough.  Without can exam, I can't really say more.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

I had juvederm in my nasolabial folds, and have widespread lumps and hardness. What can I do?

Thank you for your question and I am sorry to hear about your filler issues.  Small lumps and bumps can occur with filler placement and they tend to soften or resolve within 2-4 weeks of injection.  I would allow another week to week and a half to pass to see if the lumps improve.  If they do not your injector should be willing to correct your results by dissolving the filler material.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.